Last reply 6 months ago
Anti depressants

Hi. Hope everyone’s ok.
Been struggling with low mood and anxiety related to toilet urgency for months now and finally saw a doctor yesterday.
He prescribed yentreve (duloxetine) an anti depressant.
I’ve never been one for taking pills and reading through the list of side effects is pretty scary.
Has anyone taken this drug or heard anything of it.
Thanks.

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


cameron
7 months ago

I’m on amitriptyline, which has the double benefit of being an antidepressant plus a blocker of nerve pain. I don’t know the one you’ve been prescribed but I would say that worrying about side effects is unnecessary, a) because you may not get them and b) if you do, there are plenty of alternative meds, such as the one I mention. Toilet issues are horrible and definitely affect quality of life. Getting them (and your mind) sorted has to be your main concern. Get that right and you get back control of your life. Be hopeful. x


stumbler
7 months ago

@bluesky69 , Duloxetine (Cymbalta) also has a double benefit that it addresses neuropathic pain too :-

http://multiple-sclerosis-research.blogspot.com/2013/11/clinic-speak-trial-of-duloxetine-for.html


mmhhpp
7 months ago

@bluesky69

Last year I went through low mood moment also connected to urgency to wee and MS in general really low mood I was also prescribed a medication it wasn’t the same as yours after the first pill I felt so so so bad my appetite was completely gone It took me like three days to come back to normal I was so bad that to be honest I’m really happy with my low mood or depression or whatever you call it! I hope this medication works for you !!! Sorry I cannot give a better otherwise . MS is tough very tough we need to keep it up I guess keep on fighting . I understand your low mood this is not easy …… keep strong !!


novemberrain
7 months ago

Hi.
I only have experience of citalopram for mild depression which certainly evened me out after losing my driving licence and MS/epilepsy diagnoses. My advice is dont read the possible side effects before taking the meds. If you do develop unusual symptoms then refer to them then. Please dont let it put you off taking them, it may help you immensely. Hope you feel better soon.


grandma
7 months ago

Hi blue sky, been on anti despresents fot 8 years at a very low dose. MS nurse said anyone with MS needed that anyway and doubled it for a while as I have been going through a lot in the last 6mths. When all the extraneous things have been dealt with then will go back to original low rose which apparently all MS patien s should have. Might be an age thing as I am 61 but the way she was talking it sounds as though our local NHS believes it is the same for all MSpatients. I am anti unnecessary drugs, but anything that helps this horrible disease has got to be a good thing, hasn’t it.?


bluesky69
7 months ago

Thanks everyone for the replies.
Certainly put my mind at ease and will give them a go.


merfield
7 months ago

Like @novemberrain I’m on Citalopram too. Originally when my partner was diagnosed with emphysema but now I’m glad I’m still on it as it lifts my mood. I’ve never had side effects. Good luck. Urgency is soooo stressful!! I check out where the disabled loo is wherever I go. It really helps. Xx


spangle
7 months ago

Hi @bluesky69,

I’ve been on antidepressants for about 20 years. After my diagnosis they changed me over to duloxetine as it helps with neuropathic pain. The first couple of weeks /month was a bit rough with side effects but stick with it as very beneficial in the long run 😁
If you’ve got any questions feel free to PM me.


fabes
6 months ago

Hi @bluesky69,

I’ve been on topamax for headaches and that has many side effects. The most noticeable was anxiety after about 3 months. They gave me lexapro, the smallest dose and that worked really helped, no side effects or anything. The problem was still my headaches and so the increased my dose of topamax, that caused clouded judgment and I could not focus so they gave adderall which helped but still increaded topamax because of the headaches. I finally said no more topamax I went down to the smallest dose and I take it at night with amitrptyline and if i feel a headache coming on I take naproxen during the because as a teacher I don’t want to loose sight of what I’m doing, and I do still take the lexapro and the adderall which have helped a great deal to focus while I work.
I hope this helps, it takes time to figure out what meds are right for your body and how your body adjusts to them. I was told not to fear them but don’t over do it.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.